MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure.Date of the procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how many times was the patient operated in the same area? what date did the patient present with symptoms? was there any deficiency with the suture? if yes, what was the deficiency? lot number? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent a spine procedure on an unknown date and barbed suture was used.Following the procedure, the suture began to ¿spit¿ and eventually patient was brought in for re-op and wash-out about six to eight-week post op.The patient's current condition is unknown.Additional information has been requested.

Brand Name
STRATAFIX SPIRAL PDS+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8130249
Report Number2210968-2018-77501
Device Sequence Number1770260
Product Code NEW
UDI-Device Identifier10705031235878
UDI-Public10705031235878
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B414
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date12/04/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;